Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 182, NWS Memphis, TN

June 24, 20105 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 24, 2010, 7:41 PM CDT for 5 counties in Tennessee. It was in force for 100 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 7:41 PM CDT (00:41 UTC)
Expired
Jun 24, 2010, 9:21 PM CDT
In force
100 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:41 PM CDTFLASH FLOOD5 Se Humboldt, TNVARIOUS ROADS ALONG THE GIBSON AND MADISON COUNTY BORDER ARE FLOODING.
Jun 24, 7:41 PM CDTFLASH FLOODMedina, TNLOCAL STREET FLOODING IN MEDINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WGUS54 KMEG 250041
FFWMEG
TNC017-033-053-077-113-250245-
/O.NEW.KMEG.FF.W.0182.100625T0041Z-100625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 945 PM CDT

* AT 741 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
  JACKSON AND MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3561 8852 3556 8906 3594 8908 3595 8853

$$
1 follow-up statement
654 
WGUS74 KMEG 250221
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT THU JUN 24 2010

TNC017-033-053-077-113-250232-
/O.CAN.KMEG.FF.W.0182.000000T0000Z-100625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
921 PM CDT THU JUN 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MADISON...
NORTHWESTERN HENDERSON...SOUTHERN GIBSON...SOUTHWESTERN CARROLL AND
SOUTHEASTERN CROCKETT COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3561 8852 3556 8906 3594 8908 3595 8853

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:37 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 24, 6:37 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT THU JUN 24 2010

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT THU JUN 24 2010/

DISCUSSION...

A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE MIDSOUTH. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. THE COLD FRONT
WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM
DEVELOPMENT INTO FRIDAY EVENING BEFORE THE FRONT WASHES OUT. SOME
STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS.
LOWS WILL BE IN THE 70S WITH HIGHS IN THE LOWER TO MID 90S. CLOUD
COVER AND THUNDERSTORM ACTIVITY SHOULD KEEP HEAT INDICES FROM
REACHING HEAT ADVISORY CRITERIA THUS WILL LET HEAT ADVISORY GO AT
8 PM CDT.

BY SATURDAY...PRECIPITATION CHANCES WILL BE FROM DIURNAL CONVECTION
AS THE UPPER RIDGE REMAINS OVER THE AREA. SKIES WILL BE PARTLY
CLOUDY DURING THE DAY AND MOSTLY CLEAR AT NIGHT. HUMID CONDITIONS
WILL CONTINUE. THESE CONDITIONS WILL CONTINUE INTO SUNDAY. HEAT
ADVISORIES MAY BE NEEDED AGAIN BY THE LATTER PART OF THE WEEKEND. HIGHS
WILL BE IN THE MID 90S WITH LOWS IN THE 70S.

MONDAY THROUGH END OF THE FORECAST...GFS AND ECMWF DIFFER ON TIMING OF THE
NEXT COLD FRONT AND UPPER AIR PATTERN. THE GFS BRINGS A COLD FRONT
INTO THE CWA ON MONDAY AND MONDAY NIGHT WHILE THE ECMWF IS ABOUT 24
HOURS LATER. MEANWHILE THE GFS CONTINUES TO SHOW THE RIDGE BREAKING
DOWN ALLOWING FOR COOLER TEMPERATURES AND DRIER AIR TO FILTER INTO
THE REGION. DO NOT BUY THIS SOLUTION AS THE GFS HAS BEEN ADVERTISING
THIS SOLUTION FOR AWHILE AND HAS YET TO HAPPEN. THE ECMWF
INTENSIFIES THE RIDGE BEHIND THE FRONT INTO THE MIDDLE OF THE WEEK
OVER THE MIDWEST. THIS WOULD KEEP WARM AND POTENTIALLY HUMID
CONDITIONS OVER THE AREA. WILL TREND TEMPERATURES AND POPS TOWARD
THE ECMWF SOLUTION.

KRM

&&

.AVIATION...
00Z TAFS

23Z SURFACE ANALYSIS SHOWED A WEAK COLD FRONT ROUGHLY PARALLEL AND
20 TO 30 MILES NORTH OF AN KMEM TO KMKL LINE. A CLUSTER OF STORMS
25 MILES NORTH OF KMEM WILL LIKELY PUSH A WEAKENING OUTFLOW
BOUNDARY INTO KMEM BETWEEN 00Z AND 01Z. THIS BOUNDARY WILL
STALL... KMEM WINDS WILL LIKELY RETURN TO SOUTH BY THE LATE
EVENING PUSH...BUT PREVAIL BELOW 5 KTS.

SIMILAR SCENARIO AT KMKL...WITH AN OUTFLOW BOUNDARY EDGING IN AN
ERODING THROUGH 02Z OR SO.

AN OVERNIGHT SHOWER OR ELEVATED THUNDERSTORM CANNOT BE RULED
OUT... BUT POTENTIAL COVERAGE REMAINS TOO LIMITED TO WARRANT A
TEMPO OR VCNTY MENTION AT ANY OF THE TAF SITES.

SIMILAR SCENARIO FOR FRIDAY... STALLED FRONT ACROSS THE AREA WILL
PROVIDE FOCUS FOR ISOLATED...MAINLY AFTERNOON THUNDERSTORMS.
ENVIRONMENTAL WINDS WILL REMAIN WEAK...LENDING TO TO OUTFLOW
DRIVEN STORM MOVEMENTS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  95  76  96 /  30  30  20  20
MKL  73  93  72  94 /  30  30  20  20
JBR  73  93  73  95 /  20  20  20  20
TUP  75  95  73  96 /  30  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Jun 24, 7:05 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT THU JUN 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
705 PM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY
HEAVY RAINFALL THROUGH MIDDLE EVENING...MAINLY SOUTH AND EAST OF
A FOREST CITY ARKANSAS TO UNION CITY TENNESSEE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE FRIDAY AS A
COLD FRONT BECOMES STATIONARY ACROSS THE MID SOUTH. DAMAGING WIND
GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

AN ISOLATED STRONG STORM MAY ALSO BE POSSIBLE ON SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND ON FRIDAY.

PWB

In the hours before

Special weather statement, Jun 24, 5:31 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT THU JUN 24 2010

TNZ002-003-020-242245-
GIBSON TN-WEAKLEY TN-OBION TN-
531 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  EXTREME NORTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
  WEST CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER KENTON AT 531 PM CDT...MOVING NORTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN GIBSON...OBION AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jun 24, 5:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT THU JUN 24 2010

TNZ004-242300-
HENRY TN-
541 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  EASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM PARIS LANDING STATE PARK TO 12 MILES SOUTHWEST OF
SPRINGVILLE AT 541 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 24, 6:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/24/2010                   GREENE             AR   TRAINED SPOTTER

            LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
            PARAGOULD ARE FLOODED.

0540 PM     FLASH FLOOD      PARIS                   36.30N 88.31W
06/24/2010                   HENRY              TN   LAW ENFORCEMENT

            MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
            PARIS.

&&

CCD
Local storm report, Jun 24, 6:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/24/2010                   GREENE             AR   TRAINED SPOTTER

            LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
            PARAGOULD ARE FLOODED.

0540 PM     FLASH FLOOD      PARIS                   36.30N 88.31W
06/24/2010                   HENRY              TN   EMERGENCY MNGR

            MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
            PARIS.

&&

CCD
Local storm report, Jun 24, 6:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/24/2010                   GREENE             AR   TRAINED SPOTTER

            LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
            PARAGOULD ARE FLOODED.

0540 PM     FLASH FLOOD      PARIS                   36.30N 88.31W
06/24/2010                   HENRY              TN   EMERGENCY MNGR

            MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
            PARIS.

0639 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
06/24/2010                   CARROLL            TN   EMERGENCY MNGR

            VARIOUS ROADS IN HUNTINGDON ARE FLOODING.

&&

CCD
Special weather statement, Jun 24, 7:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT THU JUN 24 2010

ARZ036-048-250030-
ST. FRANCIS AR-CRITTENDEN AR-
705 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF JENNETTE AT 706 PM CDT...
MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:11 AM CDTHeat AdvisoryMEGShelby15 hr
Jun 25, 3:20 PM CDTFlash Flood WarningMEGShelby84 min
Jun 25, 3:33 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood117 min
Jun 25, 4:16 PM CDTFlash Flood WarningMEGCrockett, Haywood87 min
Jun 25, 4:18 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison92 min
Jun 25, 4:20 PM CDTFlash Flood WarningMEGChester, Hardin, McNairy115 min
Jun 25, 4:23 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy17 min
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningMEGHardin49 min
Jun 25, 4:35 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale40 min
Jun 25, 4:54 PM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Henderson, Madison2 hr
Jun 25, 5:15 PM CDTAreal Flood AdvisoryMEGCarroll, Crockett, Dyer, Gibson, Lake, Lauderdale and 1 more2 hr
Jun 25, 5:19 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson41 min
Jun 25, 5:30 PM CDTFlash Flood WarningMEGCarroll, Gibson2 hr
Jun 25, 6:05 PM CDTFlash Flood WarningMEGDecatur, Hardin115 min
Jun 25, 6:28 PM CDTAreal Flood AdvisoryMEGLake75 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.